Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have ringworm or tinea versicolor problem. Treated forcon, clotrimazole. How to stop hyper pigmentation?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
i ave ringworm(tinea versicolor) problem since has become more frequent in past few years...i have been treated with forcon, chlotrimazole dusting powder and ointment. due to which i have bad hairfall. i hv also taken homeopathy. Now i am give Terfaze for 10days. I am very hygiene conscious and take extra care. how i can get this problem over for ever. also i have hyper pigmentation on face and a patch at upper back.
Posted Thu, 19 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 3 hours later

Thanks for posting your query.

Tinea Versicolor is a superficial fungal infection and is very common. The scales of the fungus are the culprit and as dandruff is also a fungal infection, the two might coexist.

People who share common towels, sweat a lot or don't maintain hygiene are more likely to have this infection than others.

Lesions are mostly limited to upper body and the treatment involves topical and oral antifungals.
Some shampoos containing antifungals are to be used in routine to clean the scales of the superficial fungus.

Also in case you don't have any of the factors likely to cause the repeated contact of infection, but still get the lesions repeatedly on your body - the fungus might be of a resistant variety and you need to be prescribed a different, higher antifungal to clear the infection.

Versicolor means various colors and hence the condition can show lesions starting from hypopigmented to de pigmented, hyperpigmented to reddish discoloration lesions.

Hope, this answers your query. Please accept my answer in case you do not have further queries.


Dr.Rohit Batra
Above answer was peer-reviewed by
Follow-up: Have ringworm or tinea versicolor problem. Treated forcon, clotrimazole. How to stop hyper pigmentation? 14 hours later
thanks dr.
now what is the next step for complete eradication of this problem as this is persistent since childhood due to which now i suffer from hairfall and hyperpigmentation.
i have geographical tongue since birth and most prorbably this might be fungal infection too.
can you recommend me medications.

Answered by Dr. Rohit Batra 2 hours later

An antifungal like itraconazole under a dermatologist's guidance can be a good option. When taken for a week it usually clears the infection.

Even after the infection is removed the colored lesions might persist and require a topical steroid creams for a better color match.

To prevent the infection, one can use antifungal soaps for the affected area for a couple of weeks.

Geographic tongue can be due to Vitamin B deficiency or candidial infection.
The history given by you is very long standing and hence candidiasis is less likely.

Hope I have answered all your apprehensions and questions.

Please accept my answer if you are satisfied with the reply.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor